Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 196, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2012, 3:39 PM CDT for Calhoun County, Chickasaw County, Mississippi. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2012, 3:39 PM CDT (20:39 UTC)
- Expired
- May 30, 2012, 3:52 PM CDT
- In force
- 13 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 12:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
030
WUUS54 KMEG 302039
SVRMEG
MSC013-017-302130-
/O.NEW.KMEG.SV.W.0196.120530T2039Z-120530T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SABOUGLA...
OR 20 MILES EAST OF GRENADA...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHERN CALHOUN AND SOUTHWESTERN CHICKASAW COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3373 8952 3385 8952 3397 8909 3374 8909
3373 8913 3373 8918 3372 8919 3371 8921
3372 8951
TIME...MOT...LOC 2039Z 256DEG 24KT 3375 8945
$$2 follow-up statements
918
WWUS54 KMEG 302049
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT WED MAY 30 2012
MSC017-302059-
/O.CAN.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CHICKASAW MS-
349 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICKASAW COUNTY
IS CANCELLED...
AT 349 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
3372 8919 3373 8918 3372 8919 3371 8921
3372 8951
TIME...MOT...LOC 2049Z 256DEG 24KT 3377 8937
$$
MSC013-302130-
/O.CON.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CALHOUN MS-
349 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN CALHOUN COUNTY...
AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SLATE SPRING...OR 24 MILES EAST OF GRENADA...MOVING EAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLATE SPRING
AND DENTONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
3372 8919 3373 8918 3372 8919 3371 8921
3372 8951
TIME...MOT...LOC 2049Z 256DEG 24KT 3377 8937
$$435
WWUS54 KMEG 302052
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT WED MAY 30 2012
MSC013-302102-
/O.CAN.KMEG.SV.W.0196.000000T0000Z-120530T2130Z/
CALHOUN MS-
352 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALHOUN COUNTY IS
CANCELLED...
AT 352 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE
THUNDERSTORM WARNING IS CANCELLED.
.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.
LAT...LON 3373 8952 3379 8952 3383 8922 3374 8919
3372 8919 3373 8918 3372 8919 3371 8921
3372 8951
TIME...MOT...LOC 2052Z 256DEG 24KT 3377 8935
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:38 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 30, 12:38 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1238 PM CDT WED MAY 30 2012 .UPDATE... AFTER COORDINATION WITH SPC... SEVERE WATCH HAS BEEN ISSUED FOR EAST CENTRAL AR AND MUCH OF NORTH MS. RADAR SHOWED A STRONG TO SEVERE LINE LIFTING INTO EAST CENTRAL AR...RIDING ALONG AN OLD OUTFLOW BOUNDARY AND ORGANIZED BY SOUTHERN MO/SOUTHERN IL SHORTWAVE. OUTFLOW BOUNDARY THAT DROPPED INTO WEST TN EARLIER THIS MORNING HAS LED A SLIGHTLY MORE STABLE AIRMASS...BUT A FEW STRONG STORMS WILL STILL BE POSSIBLE IN THE MEMPHIS AREA. PWB && .PREV DISCUSSION... /ISSUED 1223 PM CDT WED MAY 30 2012/ UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION PREV DISCUSSION... /ISSUED 1025 AM CDT WED MAY 30 2012/ UPDATE... SHOWERS AND THUNDERSTORMS CONTINUED OVER NORTHEAST AR AT MIDMORNING. OVERALL A DECREASING INTENSITY TREND WAS SHOWN BY RADAR...THOUGH A FEW STRONGER CELLS WERE NOTED OVER NORTH CENTRAL AR. THE STORMS HAD FORMED ON THE NOSE OF A LOW LEVEL THETA E RIDGE OVER SOUTHERN AR... AND WERE AIDED BY A SHORTWAVE TROF EVIDENT ON WATER VAPOR IMAGERY...LIFTING EAST THROUGH SOUTHERN MO. FORECAST WAS RECENTLY UPDATED TO LOWER TEMPS OVER NORTHEAST AR AND PORTIONS OF WEST TN...WHERE AFTERNOON TEMPS WILL BE AFFECTED BY THE COLD POOL FROM THIS MORNING/S STORMS. OTHER UPDATES INCLUDED A BUMP IN POPS INTO NORTHWEST TN... WHERE OUTFLOW SHOULD STALL NEAR PEAK AFTERNOON SURFACE HEATING. PWB PREV DISCUSSION... /ISSUED 708 AM CDT WED MAY 30 2012/ UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 430 AM CDT WED MAY 30 2012/ DISCUSSION...FORECAST FOCUS ON TEMPS AND THUNDERSTORM CHANCES THROUGH THE PERIOD. SHORT TERM...TODAY THROUGH FRIDAY NIGHT. AREAS OF FOG HAVE DEVELOPED EARLY THIS MORNING ACROSS PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI WHERE TEMPERATURES HAVE FALLEN INTO THE LOW 60S. FOG SHOULD BURN OFF QUICKLY THIS MORNING UNDER CLEAR SKIES. ATTENTION THEN TURNS TO THE DECAYING MCS OVER EASTERN OK...SWRN MO...WRN AR...AND NERN TX. SYNOPTIC SCALE MODELS HAVE FAILED RATHER MISERABLY IN THEIR DEPICTION OF THIS MCS IN THE 06Z-12Z TIME FRAME HAVING IT DISPLACED MUCH TOO FAR NORTH. ADDITIONAL SCATTERED STORMS HAVE ALSO FIRED RECENTLY ACROSS CENTRAL AR. MESOSCALE MODELS SUCH AS THE HRRR HAVE PERFORMED MUCH BETTER AND WILL FOLLOW THOSE FOR CONVECTIVE TRENDS TODAY. THAT BEING SAID...THE SOUTHERN PLAINS MCS IS EXPECTED TO DIVE SOUTHEAST INTO LOUISIANA THIS MORNING. ITS RESIDUAL OUTFLOW BOUNDARY WILL SLOWLY PROGRESS EAST/NORTHEASTWARD THROUGH THE MORNING INTO THE EARLY AFTERNOON. AN UNCAPPED...MODERATELY UNSTABLE ATMOSPHERE WILL SUPPORT THE DEVELOPMENT OF SOME STORMS ALONG THIS BOUNDARY ACROSS ERN AR...SWRN TN...NWRN MS THIS AFTERNOON. BUMPED UP POPS INTO THE 30-40 PCT RANGE THERE WITH DIMINISHING POPS TO THE EAST. LARGE DEW POINT DEPRESSIONS AT THE SURFACE AS TEMPERATURES RISE AGAIN INTO THE LOW 90S MAY LEAD TO GUSTY WINDS WITH SOME OF THESE STORMS. LOW PRESSURE WILL BE FORMING OVER OKLAHOMA TONIGHT AND BEGIN TO TRACK NORTHEAST INTO SOUTHERN MISSOURI THURSDAY MORNING. ROBUST THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN TODAY ACROSS OKLAHOMA WHICH WILL GROW INTO ANOTHER MCS TONIGHT. IT REMAINS UNCLEAR HOW FAR EAST THIS MCS WILL TRACK OVERNIGHT...SOME INDICATIONS SUGGEST IT MAY REACH EASTERN ARKANSAS LATE. THEREFORE...KEPT MODERATE CHC POPS ACROSS THAT REGION. WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE MIDSOUTH THURSDAY AS MID LEVEL HEIGHT FALLS OVERSPREAD A WARM/MOIST WARM SECTOR. WHILE WIND SHEAR REMAINS LOW AT LEAST EARLY...MODERATELY UNSTABLE CONDITIONS WILL SUPPORT STORM CLUSTERS CAPABLE OF WIND DAMAGE. THE RISK OF SEVERE WILL INCREASE BY LATE AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN AREAS AS THE MID LEVEL FLOW STRENGTHENS JUST AHEAD OF THE COLD FRONT. MAY SEE MESSY CLUSTERS OF THUNDERSTORMS EVENTUALLY FORM A SQUALL LINE EAST OF THE MISSISSIPPI RIVER AFTER 21Z-00Z WITH ATTENDANT WIND DAMAGE THREAT. LOW LEVEL FLOW/VEERING DOES NOT APPEAR SUPPORTIVE FOR TORNADIC DEVELOPMENT SO WILL REMOVE THAT THREAT FROM THE HWO. GFS STILL LAGS BACK WITH THE COLD FRONT...WITH ALL OTHER LARGE SCALE MODELS IN GOOD AGREEMENT DRYING THINGS OUT BY 12Z FRIDAY. COOLER AND DRIER AIR WILL BRING A REFRESHING FRIDAY WITH HIGHS ONLY IN THE LOW TO MID 70S AND LOWS FRIDAY NIGHT IN THE UPPER 40S/MID 50S. LONG TERM...SATURDAY THROUGH TUESDAY. WAA RETURNS FOR THE WEEKEND AS A BUILDING RIDGE OVER THE PLAINS BEGINS TO BUILD EASTWARD. HOWEVER...MODELS HAVE SHIFTED THE RIDGE AXIS A BIT WESTWARD WITH RECENT RUNS AND NOW KEEPS THE MIDSOUTH IN A NORTHWEST FLOW WITH A PESKY WEAK FRONT REMAINING IN PLACE. THUS...SMALL CHANCES FOR THUNDERSTORMS HAVE BEEN INTRODUCED FOR SUNDAY AND BEYOND. TEMPERATURES STILL LOOK WARM...UPPER 80S TO LOWER 90S. BORGHOFF && .AVIATION... 18Z TAF CYCLE STRENGTHENING LINE OF CONVECTION BETWEEN MEM AND LZK WILL CONTINUE TO TRACK EAST NORTHEAST THROUGH THE AFTERNOON. MAIN THREAT FOR THE STRONGEST CONVECTION WILL RIDE ALONG I-40 AND POINTS SOUTH. HAVE PLACED TEMPO FOR THUNDER IN AT MEM AND LATER FOR TUP AS CONVECTION WILL LIKELY TRACK ACROSS ALL OF NORTH MISSISSIPPI THROUGH THE EARLY EVENING HOURS. HEAVIEST THUNDERSTORM ACTIVITY WILL DROP CONDITIONS DOWN TO MVFR...OTHERWISE VFR CONDITIONS WILL BE THE RULE. JBR INITIALLY WILL SEE VCTS AND TEMPO SHOWERS...WHILE MORE STABLE AIR WILL LIKELY KEEP MKL OUT OF THE THREAT. NORTH TO NORTHEAST WINDS IN THE 10-20 KT RANGE WILL CONTINUE AT MEM...MKL...AND JBR AND EVENTUALLY TUP WILL SEE A NORTH WIND SHIFT AHEAD OF THE LINE OF STORMS. STORMS WILL DIMINISH AND SKIES WILL CLEAR FROM WEST TO EAST BEHIND THE LINE...WITH LIGHT WINDS BY EARLY EVENING. HOWEVER CENTRAL PLAINS CONVECTION AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN AT THE END OF THE PERIOD WITH THE NEXT THREAT FOR STORMS. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 73 82 56 74 / 30 90 50 10 MKL 66 81 55 71 / 30 80 70 10 JBR 69 77 54 74 / 40 90 30 10 TUP 69 86 58 73 / 20 60 80 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 3:19 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT WED MAY 30 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NORTH CENTRAL MISSISSIPPI THROUGH LATE AFTERNOON. PRIMARY SEVERE WEATHER THREATS INCLUDE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY EVENING AS A COLD FRONT PUSHES THROUGH. DAMAGING WIND WILL BE THE PRIMARY THREAT...WITH HAIL A SECONDARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THURSDAY EVENING. PWB
In the hours before
Special weather statement, May 30, 1:34 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT WED MAY 30 2012
MSZ007-010-011-020-301915-
TUNICA MS-TALLAHATCHIE MS-QUITMAN MS-COAHOMA MS-
134 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF JONESTOWN AT 134 PM CDT...
MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA...QUITMAN...TALLAHATCHIE AND TUNICA COUNTIES...
INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEAVERDAM
LAKE...FLOWER LAKE...MOON LAKE AND TUNICA LAKE.
&&
LAT...LON 3452 9053 3463 9057 3463 9033 3455 9020
3425 9020 3399 9029 3398 9066
TIME...MOT...LOC 1834Z 268DEG 37KT 3432 9047Special weather statement, May 30, 2:03 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
203 PM CDT WED MAY 30 2012
MSZ011-012-020-301945-
TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-
203 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BELEN AT 204 PM CDT...MOVING EAST AT 25
MPH.
PEOPLE IN PANOLA...QUITMAN AND TALLAHATCHIE COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE AND CHARLESTON...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ARKABUTLA LAKE.
&&
LAT...LON 3426 9041 3426 9040 3442 9039 3441 9030
3451 9031 3451 9020 3455 9019 3456 8992
3382 8993 3381 9045
TIME...MOT...LOC 1904Z 256DEG 22KT 3429 9031Local storm report, May 30, 2:07 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST CLARKSDALE 34.20N 90.58W
05/30/2012 E60.00 MPH COAHOMA MS TRAINED SPOTTER
POWER AND TRAFFIC LIGHTS OUT IN CITY DUE TO DOWN TREE
LIMBS ON POWER LINES.
&&
JABSpecial weather statement, May 30, 2:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CDT WED MAY 30 2012
MSZ012-013-020-021-302015-
YALOBUSHA MS-TALLAHATCHIE MS-PANOLA MS-LAFAYETTE MS-
235 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...
WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF BATESVILLE AT 236 PM
CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...
INCLUDING LOCATIONS NEAR BATESVILLE...GEORGE PAYNE STATE PARK...JOHN
W KYLE STATE PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3404 9013 3445 9011 3456 8960 3456 8956
3418 8954
TIME...MOT...LOC 1936Z 267DEG 26KT 3428 8993Special weather statement, May 30, 3:08 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT WED MAY 30 2012
MSZ012-013-021-302045-
YALOBUSHA MS-PANOLA MS-LAFAYETTE MS-
308 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...
WESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES SOUTHWEST OF BURGESS AT 309 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAFAYETTE...PANOLA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR GEORGE PAYNE STATE PARK...HOLLY SPRINGS NATIONAL
FOREST...JOHN W KYLE STATE PARK...OXFORD AND WATER VALLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES SARDIS LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3446 8993 3456 8948 3417 8943 3416 8951
3411 8992
TIME...MOT...LOC 2009Z 256DEG 24KT 3427 8972Special weather statement, May 30, 3:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT WED MAY 30 2012
MSZ022-302100-
CALHOUN MS-
333 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
SOUTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER SABOUGLA AT 334 PM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3373 8952 3387 8952 3387 8951 3392 8921
3372 8921 3372 8951
TIME...MOT...LOC 2034Z 256DEG 24KT 3375 8947The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:07 PM CDT | Special Weather Statement | MEG | Tishomingo | 38 min |
| May 30, 1:04 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 41 min |
| May 30, 1:34 PM CDT | Special Weather Statement | MEG | Quitman | 41 min |
| May 30, 2:03 PM CDT | Special Weather Statement | MEG | Panola, Quitman, Tallahatchie | 42 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 41 min |
| May 30, 2:35 PM CDT | Special Weather Statement | MEG | Panola | 40 min |
| May 30, 3:08 PM CDT | Special Weather Statement | MEG | Lafayette | 37 min |
| May 30, 3:33 PM CDT | Special Weather Statement | MEG | Calhoun | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.